Weight gain side effect of Effexor?


Question from Micki: You mention antidepressants causing weight gain. I just received an Rx for Effexor to combat hot flashes and the doctor mentioned that it is also prescribed for depression. Is weight gain one of its side effects?
Answers - Marisa Weiss, M.D. The dose of Effexor that is usually used for the treatment of hot flashes is up to 75mg a day. The dose for Effexor used to treat depression is usually higher than that. Weight gain does not seem to be a problem at the lower doses of Effexor used for hot flashes.

On Wednesday, May 21, 2003, our Ask-the-Expert Online Conference was called Taking Care of YourselfAnne McTiernan, M.D., Ph.D. and Marisa Weiss, M.D. answered your questions about exercise and nutrition, and other things you can do to nurture your body, along with strategies for finding emotional support, boosting your mood, and feeling good again.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C1a
C1b
Evergreen-donate
Back to Top